Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Mar 16, 2012, 2:08 PM CDT for Marshall County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2012, 2:08 PM CDT (19:08 UTC)
- Expired
- Mar 16, 2012, 3:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Huntsville, AL
County Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 59 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 769 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
751
WWUS84 KHUN 161908
SPSHUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
208 PM CDT FRI MAR 16 2012
ALZ008-162000-
MARSHALL-
208 PM CDT FRI MAR 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL COUNTY UNTIL 300 PM
CDT...
AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A COUPLE OF STRONG THUNDERSTORMS ACROSS THE ADVISORY AREA. THE
STRONGEST CELL WAS LOCATED NEAR EDDY...OR 5 MILES NORTH OF ARAB. ALL
ACTIVITY WAS MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL...WINDS OF 40 TO 50 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
UNION GROVE.
HEBRON.
GUNTERSVILLE.
COLUMBUS CITY...GRANT.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3447 8656 3448 8650 3447 8647 3448 8645
3448 8642 3451 8639 3452 8635 3451 8633
3453 8632 3458 8615 3432 8611 3431 8657
TIME...MOT...LOC 1908Z 259DEG 12KT 3440 8648
$$
70/DDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Mar 16, 12:14 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 16, 12:14 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1214 PM CDT FRI MAR 16 2012 .UPDATE... FOR 18Z TAFS && .DISCUSSION... /ISSUED 1017 AM CDT FRI MAR 16 2012/ A WEAK SHORTWAVE TROF MOVING AROUND THE PERIMETER OF THE EAST COAST RIDGE HAS SUPPORTED THE CONTINUED PROGRESSION OF A MCS OVERNIGHT AND EARLY THIS MORNING. OVER THE PAST SIX OR SEVEN HOURS IT HAS TRACKED SE FROM THE BOOTHEEL OF MO TO ITS CURRENT POSITION...STRETCHED FROM S OF MEMPHIS TO NEAR THE NW CORNER OF OUR CWA AND UP TOWARD CENTRAL KY. THIS SLOW MOVING SYSTEM IS EMBEDDED IN VERY WEAK FLOW...AND IS NOT PROVING TO BE A SIGNIFICANT SEVERE WEATHER THREAT. 0-2.5KM BULK SHEAR VECTORS ARE GENERALLY ORIENTED W-E AND PARALLEL TO THE MAIN LINE OF CONVECTION WHILE THE FORWARD-PROPAGATING CORFIDI VECTORS CONTINUE TO INDICATE THE MORE SOUTHERLY DIRECTION OF NEW CONVECTIVE DEVELOPMENT WITH THE MCS. WHILE THIS DOES LEND ITSELF TO SOME HEAVY RAINFALL TRACKING SLOWLY ACROSS THE AREA...WIND AND HAIL THREAT WILL LIKELY REMAIN LOW THROUGH THE EARLY MORNING HOURS. A FEW REPORTS OF FLASH FLOODING HAVE ALREADY BEEN REPORTED WELL TO OUR WEST IN SOUTHERN TN (FAYETTE CO) SO THIS INCREASES THE CONCERN TO MONITOR HYDRO WITH THE PASSAGE OF THE SYSTEM THIS MORNING...BUT PRIMARILY OVER MORE URBAN AREAS THAT MAY HAVE SEEN RAIN IN THE PAST COUPLE OF DAYS. RUC ANALYSIS INDICATES THE BEST INSTABILITY REMAINS ALONG THE MS/AL BORDER...CENTERED OVER GWX FOR THE NEXT SEVERAL HOURS. ANTICIPATE THE PREFERRED DEVELOPMENT ALONG THE MCS TO CONTINUE TO BE ALONG THE APEX THAT IS CURRENTLY NEAR OUR NW CWA BORDER AND POINTS WEST. HAVE THEREFORE UPPED POPS AND QPF ALONG THE WESTERN THIRD OF THE CWA THROUGH 18Z. MOST OF THIS DEVELOPMENT SHOULD TAPER OFF SLIGHTLY HEADING INTO THE EARLY AFTERNOON HOURS AS IT HEADS INTO A LESS FAVORABLE ATMOSPHERE. THE 12Z SOUNDING FROM BMX INDICATES A SMALL AREA OF SUBSIDENCE...EVIDENCED BY A WARM NOSE AND DRIER POCKET AROUND 650MB...WHICH IS WEAKER FURTHER NORTH (12Z REDSTONE AND OHX SOUNDINGS). AFTERNOON REDEVELOPMENT IS EXPECTED WITH THE WEAKENING MCS LIKELY ALLOWING SOME RECOVERY OVER THE TN VALLEY AND POINTS N. SHORTWAVE SUPPORT WILL REMAIN IN THE AREA AND COULD FEED OFF THE MOISTURE FROM THIS MORNING AND THE RAIN WE HAVE SEEN OVER THE PAST COUPLE OF DAYS. MUCH OF THIS WILL RELY ON BREAKS IN THE CLOUD COVER AND US SEEING TEMPS PUSHING INTO AT LEAST THE LOW 80S. CCC && .AVIATION... FOR 18Z TAFS...WHILE VFR CONDITIONS WILL BE PREDOMINANT THRU THE PERIOD...SCT SHRA/TSRA IN THE AREA WILL KEEP THE POTENTIAL FOR LOWER CIGS/VIS THROUGH THE AFTERNOON. THESE STORMS WILL BE SCT ENOUGH THAT TIMING THE DIRECT IMPACTS TO THE TERMINALS IS DIFFICULT TO JUDGE ATTM SO HAVE AT LEAST INCLUDED A TEMPO GRP AT KHSV (CLOSER TO CURRENT STORM DEVELOPMENT) INDICATING THE POTENTIAL FOR VARIABLE WIND GUSTS AND LOWER CIGS/VIS. SHOULD ANY STRONGER STORMS GO DIRECTLY OVER THE TERMINALS...VERY BRIEF MVFR OR LOWER CONDITIONS WILL BE POSSIBLE. OVERNIGHT THE COVERAGE OF PRECIPITATION WILL DIMINISH AND SHOULD CLOUDS SCATTER MORE THAN CURRENTLY FCST...PERIODS OF MVFR FOG WILL BE POSSIBLE. CCC && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 16, 1:30 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 130 PM CDT FRI MAR 16 2012 ALZ001>010-016-TNZ076-096-097-170600- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 130 PM CDT FRI MAR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS WILL AFFECT THE TENNESSEE VALLEY THROUGH EARLY THIS EVENING AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. A FEW STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE. LARGE HAIL...BRIEF STRONG WIND GUSTS AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS. A FEW THUNDERSTORMS MAY LINGER INTO THE OVERNIGHT HOURS...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED TO SCATTERED THUNDERSTORMS REMAIN POSSIBLE THROUGH SATURDAY NIGHT WITH THE UNSTABLE AIRMASS REMAINING IN PLACE ACROSS THE AREA. A FEW STRONG STORMS MAY DEVELOP DURING THIS TIME PERIOD...WITH GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL POSSIBLE WITH THE STRONGER THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Mar 16, 12:22 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1222 PM CDT FRI MAR 16 2012
ALZ006-009-161800-
JACKSON-MADISON-
1222 PM CDT FRI MAR 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON AND MADISON COUNTIES
UNTIL 100 PM CDT...
AT 1218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES WEST OF PRINCETON...OR 9 MILES EAST OF
MOORES MILL...MOVING NORTHEAST AT 20 MPH.
PENNY SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HOLLYTREE.
PRINCETON.
LARKIN.
ESTILLFORK.
HYTOP...JERICHO.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 3488 8598 3473 8636 3487 8644 3499 8621
3499 8606
TIME...MOT...LOC 1723Z 241DEG 18KT 3485 8632
CCCSpecial weather statement, Mar 16, 12:37 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1237 PM CDT FRI MAR 16 2012
ALZ006-009-161815-
JACKSON-MADISON-
1237 PM CDT FRI MAR 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON AND MADISON COUNTIES
UNTIL 115 PM CDT...
AT 1233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR OWENS CROSSROADS...OR 9 MILES SOUTHEAST OF
HUNTSVILLE...MOVING EAST AT 15 MPH.
PENNY SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
GURLEY.
GURLEY.
PAINT ROCK.
WOODVILLE...GARTH.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 3460 8632 3453 8653 3456 8655 3459 8659
3464 8661 3479 8619 3465 8612
TIME...MOT...LOC 1737Z 252DEG 15KT 3462 8648
CCCLocal storm report, Mar 16, 1:29 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
129 PM CDT FRI MAR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL OWENS CROSSROADS 34.58N 86.46W
03/16/2012 E1.00 INCH MADISON AL TRAINED SPOTTER
&&Special weather statement, Mar 16, 1:41 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
141 PM CDT FRI MAR 16 2012
ALZ009-161930-
JACKSON-
141 PM CDT FRI MAR 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 230 PM
CDT...
AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH PITTSBURG TO
FACKLER...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL...WINDS OF 40 TO 50 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BRIDGEPORT.
LONG ISLAND.
FABIUS.
FLAT ROCK...HIGDON.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3486 8559 3483 8563 3480 8563 3477 8565
3477 8597 3499 8584 3499 8560 3495 8560
3495 8559 3486 8558
TIME...MOT...LOC 1841Z 264DEG 12KT 3499 8572 3478 8591
70/DDLocal storm report, Mar 16, 1:48 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
148 PM CDT FRI MAR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL 5 WSW GRANT 34.49N 86.32W
03/16/2012 E0.25 INCH MARSHALL AL PUBLIC
PEAS SIZE HAIL COVERING GROUND.
1245 PM HAIL 5 WSW GRANT 34.49N 86.32W
03/16/2012 E0.25 INCH MARSHALL AL PUBLIC
PEAS SIZE HAIL COVERING GROUND
&&Special weather statement, Mar 16, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
208 PM CDT FRI MAR 16 2012
ALZ008-162000-
MARSHALL-
208 PM CDT FRI MAR 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL COUNTY UNTIL 300 PM
CDT...
AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A COUPLE OF STRONG THUNDERSTORMS ACROSS THE ADVISORY AREA. THE
STRONGEST CELL WAS LOCATED NEAR EDDY...OR 5 MILES NORTH OF ARAB. ALL
ACTIVITY WAS MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL...WINDS OF 40 TO 50 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
UNION GROVE.
HEBRON.
GUNTERSVILLE.
COLUMBUS CITY...GRANT.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3447 8656 3448 8650 3447 8647 3448 8645
3448 8642 3451 8639 3452 8635 3451 8633
3453 8632 3458 8615 3432 8611 3431 8657
TIME...MOT...LOC 1908Z 259DEG 12KT 3440 8648
70/DDThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:41 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 34 min |
| Mar 15, 7:46 PM CDT | Flash Flood Warning | HUN | Madison | 104 min |
| Mar 15, 8:09 PM CDT | Special Weather Statement | HUN | Madison | 51 min |
| Mar 15, 8:26 PM CDT | Special Weather Statement | HUN | Morgan | 49 min |
| Mar 15, 8:36 PM CDT | Special Weather Statement | HUN | DeKalb | 39 min |
| Mar 15, 9:12 PM CDT | Special Weather Statement | HUN | DeKalb | 48 min |
| Mar 15, 9:14 PM CDT | Special Weather Statement | HUN | Morgan | 46 min |
| Mar 15, 9:17 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 28 min |
| Mar 15, 9:30 PM CDT | Areal Flood Warning | HUN | Madison | 6 hr |
| Mar 15, 9:48 PM CDT | Special Weather Statement | HUN | Franklin | 42 min |
| Mar 15, 10:00 PM CDT | Special Weather Statement | HUN | Morgan | 45 min |
| Mar 16, 12:42 AM CDT | Special Weather Statement | HUN | Jackson | 63 min |
| Mar 16, 11:44 AM CDT | Special Weather Statement | HUN | Colbert | 31 min |
| Mar 16, 12:22 PM CDT | Special Weather Statement | HUN | Jackson | 38 min |
| Mar 16, 12:37 PM CDT | Special Weather Statement | HUN | Madison | 38 min |
| Mar 16, 12:40 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 50 min |
| Mar 16, 12:41 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Marshall | 49 min |
| Mar 16, 1:10 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall | 50 min |
| Mar 16, 1:41 PM CDT | Special Weather Statement | HUN | Jackson | 49 min |
| Mar 16, 1:46 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 17 min |
| Mar 16, 2:11 PM CDT | Special Weather Statement | HUN | Morgan | 34 min |
| Mar 16, 2:28 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 32 min |
| Mar 16, 2:50 PM CDT | Special Weather Statement | HUN | Madison | 40 min |
| Mar 16, 3:00 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 30 min |
| Mar 16, 3:28 PM CDT | Special Weather Statement | HUN | Marshall | 47 min |
| Mar 16, 4:16 PM CDT | Special Weather Statement | HUN | Marshall | 29 min |
| Mar 15, 7:16 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 29 min |
| Mar 15, 7:39 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 36 min |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.